MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH STANDARD NEEDLESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH STANDARD NEEDLESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX9175
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxguard extension set with standard needless connector was occluded.The following information was received by the initial reporter with the verbatim: this is dr.(b)(6) original narrative.We¿ve encountered a couple instances of occlusions of our ivf recently.It took a bit of troubleshooting, but brian s.And i were able to narrow the problem down to the proximal port on the extension tubing portion of our ivf set ups (port nearest the patient).When an infusion is plugged into that port, a total occlusion of the line has occurred to the point where you can¿t push anything/squeeze chamber ¿ functionally as if the iv is clamped.We were able to solve the problem by a) removing the infusion and b) changing out the extension tubing.I¿m not sure if this is a problem with a particular lot, random occurrences, or related to the plum pump tubing.Please keep an eye out for these issues and notify the techs if you encounter this.(b)(6)¿ can you guys please keep a tally if this keeps happening? i know of 2 so far ¿ today in operating room 4 and (b)(6) reported one in cath lab.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The customer reported material number mx9175, lot 23099344 for quality evaluation.A sample form mx9175, lot 23099344 was not received with the samples submitted.The samples submitted by the customer were of material number mx9175, lot numbers 22099394 and 22109067 and an unknown infusion manifold.The samples that were submitted were first visually examined for any damages or broken components.One of the samples of the mx9175 extension set had a male luer connector with a crack in the threaded collar of the component.Although there was a crack in the threaded luer collar, it was still able to connect to a corresponding female luer without leakage.The second sample of the mx9175 had no visible damages or defects.The sets were then connected to a 10 ml syringe filled with water and a water flush was attempted on the extension sets.The water moved freely throughout the extension sets.The sets were then tested with the unknown infusion manifold, that was submitted with the sample, to rule out any connection issues causing occlusion or leakage due to the manifold.A fluid push with a 10 ml syringe was used to push water through the extension sets and manifold.There were no indications of occlusion, leakage, or air-in-line.No further issues were discovered during evaluation and testing.The customer complaint of flow issue - complete blockage could not be replicated.A device history record review for model mx9175 lot number 23099344 was attempted.The search showed that a total of 9,603 units in 1 lot number was built on 23sep2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Device history review for samples that were unreported but physical samples were submitted: a device history record review for model mx9175 lot number 22099394 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 20sep2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mx9175 lot number 22109067 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 05oct2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.No root cause was determined because the failure could not be replicated.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.Material #: mx9175, batch #: 23099344.It was reported by customer that they know of 2 so far ¿ today in or 4 and (b)(6) reported one in cath lab.Verbatim: this is dr.Wood¿s original narrative.We¿ve encountered a couple instances of occlusions of our ivf recently.It took a bit of troubleshooting, but brian s.And i were able to narrow the problem down to the proximal port on the extension tubing portion of our ivf set ups (port nearest the patient).When an infusion is plugged into that port, a total occlusion of the line has occurred to the point where you can¿t push anything/squeeze chamber ¿ functionally as if the iv is clamped.We were able to solve the problem by a) removing the infusion and b) changing out the extension tubing.I¿m not sure if this is a problem with a particular lot, random occurrences, or related to the plum pump tubing.Please keep an eye out for these issues and notify the techs if you encounter this.(b)(6) ¿ can you guys please keep a tally if this keeps happening? i know of 2 so far ¿ today in or 4 and (b)(6) reported one in cath lab.

Brand Name
BD MAXGUARD EXTENSION SET WITH STANDARD NEEDLESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key17902328
Report Number9616066-2023-02022
Device Sequence Number8224948
Product Code FPA
UDI-Device Identifier50885403237674
UDI-Public(01)50885403237674
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/23/2026
Device Catalogue NumberMX9175
Device Lot Number23099344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer01/21/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown